Delaware, 2015

Winter Weather in Delaware, January 14, 2015

January 14, 2015 · NWS PHI · 3 events in 3 counties and zones

An inverted surface trough emanating from a low pressure system that formed east of the North Carolina coastal waters brought a wintry mix of snow, sleet and freezing rain to Kent and Sussex Counties through the morning commute on the 14th. 5 inches in Sussex County and ice accumulations were generally less than five hundredths of an inch.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

An inverted surface trough emanating from a low pressure system that formed east of the North Carolina coastal waters brought a wintry mix of snow, sleet and freezing rain to Kent and Sussex Counties through the morning commute on the 14th. Snowfall accumulations reached as high as around 1.5 inches in Sussex County and ice accumulations were generally less than five hundredths of an inch. Back roads in Sussex County were reported to be hazardous that morning. Five school districts in Sussex County were closed that day.

Mixed precipitation fell intermittently before sunrise on the 14th and then a steady snow started in Kent and Sussex Counties between 5 a.m. EST and 7 a.m. EST. In Kent County, the snow ended between 8 a.m. EST and 9 a.m. EST on the 14th. In Sussex County, the snow changed to sleet around 7 a.m. EST and then freezing rain around 8 a.m. EST that morning. Temperatures slowly rose and precipitation either ended inland or changed to rain near and along the coast by Noon EST. The rain ended during the middle of the afternoon on the 14th.

The mixed precipitation caused untreated roadways and walkaways to become slippery. Delaware State Police reported twenty-two accidents in Sussex County, two with injuries as well as about a dozen disabled vehicles. In Kent County, the state police reported four traffic accidents and one disabled vehicle.

Representative snowfall included 1.5 inches in Georgetown (Sussex County), 1.4 inches in Selbyville (Sussex County), 1.2 inches in Dagsboro (Sussex County), 1.1 inches in Delmar (Sussex County), 0.4 inches in Harrington (Kent County) and Lewes (Sussex County) and 0.2 inches in Camden (Kent County). A Skywarn Spotter measured 0.05 inches of ice in Frankford (Sussex County).

The wintry precipitation was caused by a low pressure system that formed off the North Carolina coast during the early morning on the 14th. A surface trough extended north from the center. This low pressure system slowly moved offshore later in the day and the spotty precipitation ended by the middle of that afternoon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jan 14, 1:18 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 14, 1:18 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
118 AM EST WED JAN 14 2015

.SYNOPSIS...
HIGH PRESSURE LOCATED OVER NEW ENGLAND TONIGHT WILL MOVE INTO THE
CANADIAN MARITIMES ON WEDNESDAY. MEANWHILE...WEAK LOW PRESSURE IS
FORECAST TO DEVELOP WELL SOUTHEAST OF THE CAROLINA COAST TONIGHT
BEFORE MOVING OUT TO SEA WEDNESDAY NIGHT. THEREAFTER...ANOTHER
HIGH PRESSURE WILL MOVE INTO THE REGION FROM THE WEST...UNTIL A
COLD FRONTAL PASSAGE ON FRIDAY AFTERNOON. MORE HIGH PRESSURE WILL
SETTLE OVER THE REGION ON SATURDAY WITH ANOTHER COLD FRONTAL
PASSAGE EXPECTED LATE SUNDAY INTO EARLY MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLOUDS WERE ON THE INCREASE OVER OUR REGION AROUND 100 AM. VERY
LIGHT SNOW SHOWERS WERE AS FAR NORTH AS SOUTHERN MARYLAND. THEY
WERE PART OF A BAND OF LIGHT SNOW SHOWERS EXTENDING BACK TO
SOUTHWESTERN VIRGINIA. THE MAIN AREA OF PRECIPITATION REMAINED
MOSTLY OVER NORTHEASTERN NORTH CAROLINA.

THE MID LEVEL SHORT WAVE THAT WAS PROVIDING THE LIFT FOR THE
DEVELOPING PRECIPITATION WAS LOCATED OVER THE SOUTHERN
APPALACHIANS AND VICINITY AROUND 100 AM. THE FEATURE IS EXPECTED
TO PASS OFF THE MIDDLE ATLANTIC COAST DURING THE MID MORNING
HOURS. AS A RESULT, THE WINTRY PRECIPITATION IS EXPECTED TO EXPAND
AND SPREAD SLOWLY INTO OUR FAR SOUTHERN COUNTIES BEFORE DAYBREAK.

THERE WILL BE A BATTLE BETWEEN THE MOISTURE BUILDING NORTHWARD
AND THE VERY DRY AIR THAT IS IN PLACE OVER MUCH OF OUR FORECAST
AREA. DEW POINT READINGS WERE IN THE SINGLE DIGITS ALONG THE
INTERSTATE 95 CORRIDOR AND AT POINTS TO THE NORTHWEST AROUND 100
AM. DEW POINT READINGS WERE IN THE TEENS IN OUR SOUTHEASTERN
COUNTIES. THE SURFACE FLOW IS EXPECTED TO REMAIN FROM THE
NORTHEAST, BRINGING ADDITIONAL DRY AIR AT THE LOW LEVELS DOWN FROM
NEW ENGLAND.

THE PRECIPITATION SHOULD ENCOUNTER SOME RESISTANCE FROM THE DRY
AIR. NEVERTHELESS, WE CONTINUE TO EXPECT LIGHT SNOW TO BEGIN TO
FALL ACROSS THE FAR SOUTHERN PART OF OUR FORECAST AREA BEFORE
DAYBREAK, GENERALLY SOUTH OF A LINE FROM KENT ISLAND, MARYLAND TO
DOVER, DELAWARE TO OCEAN CITY, NEW JERSEY.

OVERNIGHT TEMPERATURES WILL RANGE FROM THE SINGLE DIGITS IN THE
NORTH TO THE 20S IN THE SOUTH.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/...
A TROUGH OF LOW PRESSURE WILL EXTEND FROM A LOW PRESSURE SYSTEM
WELL TO OUR SOUTHEAST. MOIST ADVECTION WILL BE IN PROGRESS ACROSS
THE REGION IN CONJUNCTION WITH THE TROUGH. FOR NOW WE USED A QPF
OF .1-.2 FOR THE SOUTHERN DELMARVA WITH LIGHT QPF FOR ILG, MIV
AND ACY UNDER .1 INCHES. A WARM LAYER AROUND 800-850 MB OF AROUND
1C IS MODELED ON THE NAM FOR THE DELMARVA BUT IS NOT ON ANY OTHER
MODEL. THIS WARM LAYER WOULD RESULT IN A PERIOD OF SLEET ACROSS
THE DELMARVA REGION INCLUDED IN THE OVERALL QPF. CURRENT THINKING
IS THAT THIS WARM LAYER IS SHALLOW AND WILL BE EATEN AWAY FROM
DYNAMICAL AND EVAPORATIONAL COOLING PROCESSES. HOWEVER, WITH
SURFACE HEATING, TEMPERATURES IN SUSSEX COUNTY DE AND SURROUNDING
AREAS MAY RISE TO AROUND 35 DEGREES MAY ALLOW FOR A MIX WITH RAIN
IN THE AFTERNOON. TOTAL SNOWFALL AMOUNTS AROUND AN INCH ARE
CURRENTLY EXPECTED IN THE DELMARVA WITH UP TO AN INCH IN SOUTHERN
NJ. THIS MAY LEAD TO SLIPPERY AND SOME SNOW COVERED ROADS FOR THE
MORNING AND EVENING COMMUTES, HWO WORDING CONTINUES.

&&

.LONG TERM /TONIGHT THROUGH TUESDAY/...

OVERVIEW...
MID-LEVEL PATTERN FEATURES CLOSED LOW INVOF THE ALEUTIAN ISLANDS
AND A MEAN RIDGE ALONG THE WEST COAST OF NOAM W/THE POLAR VORTEX
LOCATED OVER THE NORTHWESTERN PASSAGES. THESE FEATURES WILL STEER
SEVERAL S/WVS THRU A MEAN TROUGH EXTENDING FROM THE GREAT LAKES
INTO THE SOUTHWEST US...WITH A TENDENCY FOR THE NORTHERN AND
SOUTHERN STREAMS TO REMAIN SEPARATE. A NORTHERN STREAM S/WV WITH
ORIGINS IN THE YUKON AND ITS ASSOCIATED COLD FRONT WILL MOVE THRU
THE REGION FRIDAY AFTN WITH BELOW NORMAL TEMPERATURES REMAINING TO
OUR NORTH. THE 12Z/13 MODEL SUITE HAS COME INTO MUCH BETTER
AGREEMENT WITH REGARD TO TWO PRIMARY S/WVS TRAVERSING THE RIDGE
ALONG THE WEST NOAM COAST FROM SATURDAY AND BEYOND.

THE FIRST NORTHERN STREAM S/WV WILL CAUSE A SUBSTANTIAL COLD
FRONT PASSAGE IN THE LATE SUNDAY INTO EARLY MONDAY TIME FRAME.
SOMEWHAT SIMILAR TO THIS PAST MONDAY...SOUTHERN STREAM ENERGY
COULD LEAD TO THE DEVELOPMENT OF A WAVE OF LOW-PRESSURE INVOF THE
MID-ATLANTIC... INCREASING PRECIP CHANCES. A COMPROMISE SOLUTION
BETWEEN THE ECMWF AND GFS WOULD BRING LIGHT QPF INTO THE CWA...BUT
THERMAL PROFILES ARE WARMER THAN THIS PAST MONDAY'S
EVENT...SUPPORTING MORE RAIN. THE SECOND NORTHERN STREAM S/WV IS
EXPECTED TO LEAD TO AN ALBERTA CLIPPER ENTERING THE GREAT LAKES
REGION ON TUESDAY.

DETAILS...

THURSDAY...BROAD CYCLONIC FLOW ALOFT WITH THE REGION LOCATED
WITHIN A WEAK RIDGE OF HIGH PRES...BETWEEN OFFSHORE DEPARTING LOW
PRES AND COLD FRONT ENTERING THE NORTHERN GREAT LAKES. DRIER AIR
GRADUALLY WORKS IN ALOFT FROM THE WEST...BUT LIGHT/VARIABLE WINDS
AND A WEAK INVERSION AROUND 950 HPA WILL ALLOW LOW-LEVEL MOISTURE
TO LINGER... THUS THERE WILL LIKELY BE SOME STRATOCUMULUS.
OTHERWISE A DRY DAY.

FRIDAY...A COLD FRONTAL PASSAGE IS EXPECTED FRIDAY AFTERNOON.
THERE IS A THIN RIBBON OF MOISTURE ASSOCIATED WITH THE FRONT BUT
THE BEST FORCING IN THE FORM OF MID-LEVEL PVA AND THE UPPER LEVEL
JET REMAIN TO THE NORTH OF THE AREA. CURRENT MODEL RUNS INDICATE A
DRY FRONTAL PASSAGE...BUT THERE IS LOW LEVEL, POST-FRONTAL
MOISTURE DUE TO FLOW OFF THE GREAT LAKES...AND MODEL SOUNDINGS
INDICATE THIS JUST BELOW THE FRONTAL INVERSION AT 850 HPA. THUS
COULD SEE SOME SNOW FLURRIES IN THE OROGRAPHICALLY FAVORED NW
PORTION OF THE CWA. MODEL SOUNDINGS ALSO SHOW THE MIXED LAYER IN
THE POST FRONTAL ENVIRONMENT EXTENDING UP TO AROUND 900 HPA...WITH
SURFACE WIND GUST POTENTIAL TO AROUND 30 MPH.

FRIDAY NIGHT...A MID-LEVEL RIDGE BUILDS IN FROM THE WEST AS HIGH
PRES AT THE SURFACE MOVES DIRECTLY OVER THE REGION. THE COLUMN IS
INITIALLY DRY...BUT MODEL CROSS SECTIONS INDICATE SOME MID-LEVEL
MOISTURE MAY WORK IN DUE TO A WARM FRONT ALOFT TO OUR WEST. THUS
THERE MAY BE A MID-LEVEL DECK OF CLOUDS THAT WORKS IN
OVERNIGHT...PARTICULARLY OVER THE NORTHWEST PART OF THE CWA...AS
WARMER AIR ADVECTS IN ALOFT.

SATURDAY AND SUNDAY...MID-LEVEL RIDGE CRESTS OVER THE REGION ON
SATURDAY WITH HIGH PRESSURE MOVING OFFSHORE. MID-LEVEL MOISTURE
SHOULD MOVE NORTHEAST OF THE REGION IN CONJUNCTION WITH ROBUST WAA
EARLY IN THE DAY...LEADING TO MOSTLY SUNNY AND DRY CONDITIONS.
MID-LEVEL TROUGH THEN APPROACHES WITH A COMPLEX AREA OF SURFACE
LOW PRESSURE MOVING INTO THE REGION FROM THE WEST. ATTM...THERMAL
PROFILES SUPPORT PRECIP MAINLY IN THE FORM OF RAIN WITH THE CHANCE
OF SOME VERY LIGHT SNOW ON THE BACK SIDE OF THE SYSTEM SUNDAY
NIGHT.

MONDAY AND TUESDAY...HIGH-PRESSURE IS EXPECTED TO BUILD INTO THE
REGION BEHIND DEPARTING OFFSHORE LOW-PRESSURE AND AN APPROACHING
CLIPPER SYSTEM WELL TO THE WEST. AT THIS TIME...IT APPEARS DRY
WITH TEMPERATURES BELOW NORMAL.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT KRDG, KABE
AND KTTN WITH CEILINGS LOWERING TO AROUND 5000 FEET EARLY THIS
MORNING. A LIGHT NORTH TO NORTHEAST WIND AT 8 KNOTS OR LESS IS
ANTICIPATED.

MVFR CEILINGS SHOULD CONTINUE TO DEVELOP OVER KPNE, KPHL, KILG,
KMIV AND KACY FOR THIS MORNING. LIGHT SNOW IS EXPECTED TO SPREAD
NORTHWARD INTO KILG, KMIV AND KACY. THE SNOW MAY REDUCE THE
VISIBILITY INTO THE MVFR RANGE AT TIMES AND A LIGHT ACCUMULATION
OF SNOW IS POSSIBLE. MEANWHILE, ONLY A FEW PASSING FLURRIES ARE
ANTICIPATED FOR KPHL AND KPNE WITH NO IMPACT EXPECTED. CONDITIONS
SHOULD IMPROVE TO VFR FROM THIS AFTERNOON UNTIL THE END OF THE TAF
PERIOD WITH CEILINGS LIFTING INTO THE 4000 TO 6000 FOOT RANGE. A
NORTH TO NORTHEAST WIND AT 5 TO 10 KNOTS IS FORECAST.

OUTLOOK...
THURSDAY THRU SATURDAY...VFR CONDITIONS EXPECTED. ON FRIDAY...
NORTHWEST WINDS MAY GUST TO AROUND 25 KNOTS AT ALL TERMINALS.

SUNDAY...MVFR POSSIBLE IN SHRA.

&&

.MARINE...
WINDS AND SEAS WILL INCREASE OVERNIGHT SO...SCA CONDITIONS FOR
THE OCEAN AND LOWER DEL BAY TONIGHT AND INTO WEDNESDAY LOOK GOOD
AT THIS POINT. SEAS POTENTIALLY LOWER ACROSS THE FAR NORTHERN
WATERS WITH NORTHERLY TO NORTHEASTERLY FLOW.

OUTLOOK...
WEDNESDAY NIGHT AND THURSDAY...SCA FOR SEAS EXTENDED THRU 11Z
THU.

FRIDAY THRU SATURDAY...A COLD FRONTAL PASSAGE FRIDAY AFTERNOON
COULD LEAD TO WINDS AND SEAS REACHING SCA CRITERIA LATE FRIDAY
INTO EARLY SATURDAY.

SATURDAY NIGHT THRU SUNDAY...WINDS AND SEAS ARE EXPECTED TO
BRIEFLY RELAX BELOW SCA THRESHOLDS SATURDAY NIGHT. A COMPLEX LOW-
PRESSURE SYSTEM IS MAY BRING WINDS AND SEAS BACK TO SCA THRESHOLDS
ON SUNDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ431-
     451>455.
     SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ450.

&&

SYNOPSIS...FRANCK
NEAR TERM...IOVINO
SHORT TERM...GAINES
LONG TERM...FRANCK
AVIATION...FRANCK/IOVINO
MARINE...FRANCK/GAINES
Hazardous weather outlook, Jan 13, 4:31 PM EST, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
431 PM EST TUE JAN 13 2015

NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-070-071-
101>106-142145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-
LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
431 PM EST TUE JAN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-142145-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
431 PM EST TUE JAN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...TONIGHT.

SNOW...POSSIBLY MIXED WITH SLEET IS LIKELY LATE TONIGHT AND
WEDNESDAY...WHICH COULD RESULT IN SOME SLIPPERY TRAVEL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW...POSSIBLY MIXED WITH SLEET IS LIKELY ON WEDNESDAY...ESPECIALLY
ACROSS THE DELMARVA. LIGHT SNOWFALL ACCUMULATIONS UP TO ONE INCH
ARE POSSIBLE. THIS COULD RESULT IN SOME SLIPPERY TRAVEL INCLUDING
THE MORNING COMMUTE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-142145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
431 PM EST TUE JAN 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jan 13, 8:59 PM EST, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
859 PM EST TUE JAN 13 2015

DEZ002>004-MDZ019-020-141000-
KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-
INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH...
EASTON...DENTON
859 PM EST TUE JAN 13 2015

...SNOW LIKELY DURING THE MORNING COMMUTE ON WEDNESDAY...

THE NORTHERN EXTENT OF PRECIPITATION SHOULD REACH THE REGION BY
SUNRISE ON WEDNESDAY. IT WILL BE COLD ENOUGH FOR PRECIPITATION TO
INITIALLY FALL AS SNOW.

THE OVERALL INTENSITY IS EXPECTED TO REMAIN ON THE LIGHT SIDE.
REGARDLESS, ANY SNOW THAT FALLS SHOULD STICK EASILY AS AIR
TEMPERATURES WILL BE BELOW FREEZING IN MOST PLACES.

THE PRECIPITATION SHOULD LIKELY LAST INTO EARLY WEDNESDAY
AFTERNOON. SOME WARMER AIR OFF THE OCEAN AND ALOFT MIGHT MIX THE
SNOW WITH SOME SLEET OR RAIN IN SUSSEX COUNTY.

OVERALL SNOWFALL IS EXPECTED TO AVERAGE AROUND ONE INCH.

PLEASE GIVE YOURSELF SOME EXTRA TIME FOR YOUR MORNING COMMUTE AND
DRIVE CAUTIOUSLY ON LESS TRAVELED OR UNTREATED ROADWAYS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Delaware Beaches

When
January 14, 2:00 AM EST to 12:00 PM EST
Where
Delaware Beaches forecast zone
Reported by
CoCoRaHS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Inland Sussex

When
January 14, 2:00 AM EST to 12:00 PM EST
Where
Inland Sussex forecast zone
Injuries
0 direct, 2 indirect
Reported by
Law Enforcement
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Winter Weather, Kent

When
January 14, 3:30 AM EST to 9:00 AM EST
Where
Kent forecast zone
Reported by
Law Enforcement
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2015Every state in 2015This day in weather historyWarnings in Delaware, January 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 553648, 553649, 553650.